Arizona, 2011Damaging Winds in Arizona, September 9, 2011
September 9, 2011 · NWS PSR · 2 events in 1 county or zone
Scattered thunderstorms developed across the south central Arizona deserts during the afternoon and evening hours on September 9th. The storms produced damaging outflow winds, estimated to be in excess of 50 knots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the south central Arizona deserts during the afternoon and evening hours on September 9th. The storms produced damaging outflow winds, estimated to be in excess of 50 knots. Several mobile homes were damaged, and power lines were downed in Pinal county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 9, 3:25 PM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 9, 3:25 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM MST FRI SEP 9 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL BRING AN INCREASING THREAT OF SHOWERS
AND THUNDERSTORMS THIS EVENING THROUGH SUNDAY AFTERNOON. VERY STRONG
WINDS...HAIL...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY
STORMS THAT FORM...ESPECIALLY SATURDAY AFTERNOON AND EVENING. A
GRADUAL DRYING TREND WILL BEGIN EARLY NEXT WEEK WITH DECREASING
CHANCES OF SHOWERS THROUGH THE UPCOMING WEEK.
&&
.DISCUSSION...
SATELLITE IMAGERY/LIGHTNING OVERLAY REVEALS ISOLATED THUNDERSTORM
ACTIVITY ACROSS MARICOPA COUNTY EXPANDING EASTWARD IN TO THE HIGHER
TERRAIN OF SOUTHERN GILA COUNTY...AND THIS ACTIVITY WILL INCREASE IN
COVERAGE LATER THIS EVENING.
EVERYTHING THAT WE HAVE HIGHLIGHTED OVER THE LAST SEVERAL DAYS IS
FINALLY PLAYING OUT AS THE UPPER LEVEL LOW SLOWLY RETROGRADES TO THE
SOUTHWEST AND MOVES CLOSE TO OUR AREA FOR THE WEEKEND. MOISTURE
CONTINUES TO INCREASE OVER OUR FORECAST AREA...MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY STRETCHING INTO SOUTHEAST ARIZONA...AND
PRECIPITABLE WATER CONTINUES TO CLIMB. THERE IS GOOD DYNAMIC SUPPORT
AND COLDER TEMPERATURES IN THE MID/UPPER LEVELS OF THE ATMOSPHERE...
AND THIS WILL HELP PROMOTE SHOWER AND THUNDERSTORM ACTIVITY THIS
EVENING...AND OVERNIGHT INTO SATURDAY MORNING. AS SUCH...SCATTERED
TO NUMEROUS THUNDERSTORMS ARE POSSIBLE OVER SOUTH-CENTRAL ARIZONA
THIS EVENING...INCLUDING THE GREATER PHOENIX AREA...WITH THE BEST
CHANCES OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY.
EARLY ON...STORMS ACROSS THE AREA WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS...AREAS OF BLOWING DUST AND BRIEF HEAVY RAINFALL.
AS WE GO INTO THE OVERNIGHT HOURS...THE ATMOSPHERE TAKES ON MORE
MOISTURE...SO THE BIGGER THREAT WILL BE FROM STORMS PRODUCING
HEAVIER RAINFALL AMOUNTS...ESPECIALLY OVER HIGHER TERRAIN
AREAS...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING...AND
SUDDEN/INCREASED FLOWS IN NORMALLY DRY WASHES.
THE UPPER LOW WILL MOVE OVER SOUTHERN CALIFORNIA ON SATURDAY...AND
EVEN THOUGH SOME DRIER AIR THAT FILTERS IN FROM THE SOUTHWEST...
THERE ARE BETTER CHANCES OF ORGANIZED THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING...AND THE SEVERE POTENTIAL IS GREATER GIVEN
THE BETTER SHEAR/WIND FIELDS AND CONTINUED INSTABILITY. THE STORM
ENVIRONMENT WILL SUPPORT THE THE POTENTIAL FOR STRONGER DAMAGING
THUNDERSTORM OUTFLOW WINDS AND INCREASED HAIL SIZE/UP TO ONE INCH.
THE UPPER LOW WILL WEAKEN ON SUNDAY AND A GRADUAL DRYING TREND WILL
COMMENCE. PW\S DROP TO AROUND AN INCH SUNDAY AFTERNOON AND WHILE
AFTERNOON THUNDERSTORMS ARE STILL POSSIBLE...IT WOULD APPEAR THE
MAJORITY WILL BE FOCUSED IN THE USUAL UPSLOPE AREAS EAST OF PHOENIX.
LESS COVERAGE EXPECTED THAN ON SATURDAY AND LESS ORGANIZATION GIVEN
INCREASINGLY UNFAVORABLE WIND FIELDS AND UPPER SUPPORT BUT
NONETHELESS STILL A BETTER-THAN-AVERAGE CHANCE OF RAIN. LOW GRADE
CHANCE POPS ACROSS MOST OF THE LOWER DESERTS WITH SLIGHTLY LESSER
VALUES WEST OF PHOENIX. EVENTUALLY THE LOW...IN A MUCH WEAKENED
STATE...WILL MOVE THROUGH THE AREA SOMETIME EARLY NEXT WEEK /MORE
THAN LIKELY ON TUESDAY/ AND I HELD ONTO A MENTION OF AFTERNOON
THUNDERSTORMS UNTIL THEN. MUCH DRIER AIR AND A RETURN TO QUIET
WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY AS QUASI-ZONAL FLOW
SETS UP ACROSS THE DESERT SOUTHWEST.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS
AFTERNOON AND EVENING...AS LOW PRESSURE PUSHES TOWARD THE REGION AND
THE AXIS OF AN UPPER LEVEL JET STREAM SAGS SOUTHWARD. PRIMARY
THREATS WILL BE GUSTY SURFACE WINDS AND BLOWING DUST. WINDS WILL BE
VARIABLE AND WIND DIRECTION DEPENDENT ON PROPAGATION OF OUTFLOW
BOUNDARIES. TIMING OF STORMS AT KPHX AND KIWA IS UNCERTAIN...SO
PROB30 GROUPS HAVE BEEN USED TO ADDRESS THUNDERSTORM ACTIVITY. TAFS
WILL BE AMENDED AS NEEDED.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....MOSTLY
CLEAR SKIES AND LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGH
SATURDAY MORNING. THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN WELL
NORTH AND/OR EAST OF THE TAF SITES.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
AN UPPER LEVEL TROUGH WILL REMAIN POSITIONED OVER THE SOUTHWEST
STATES THROUGH MOST OF THE WEEK. THIS WILL KEEP A LINGERING THREAT
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE
LOWER DESERTS OF EAST-CENTRAL ARIZONA. BETTER CHANCES WILL EXIST
OVER THE HIGHER TERRAIN. DESPITE THE STORM ACTIVITY...AFTERNOON
HUMIDITY EACH DAY WILL DROP TO NEAR 15 PERCENT. MODERATE RECOVERY
WILL OCCUR OVERNIGHT. WINDS WILL REMAIN GENERALLY LIGHT DURING THE
ENTIRE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/LEINS
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Sep 9, 5:12 AM MST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST FRI SEP 9 2011
AZZ022-023-027-028-101400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST FRI SEP 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SATURDAY NIGHT.
AZZ020-021-025-026-CAZ031>033-101400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
512 AM MST FRI SEP 9 2011 /512 AM PDT FRI SEP 9 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY ACROSS SOUTHWEST ARIZONA. SOME OF THE STORMS COULD BE
SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS...BLOWING DUST...PERIODS
OF HEAVY RAIN...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ024-101400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
512 AM MST FRI SEP 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...PERIODS OF HEAVY RAIN AND FLASH FLOODING...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
CAZ030-101400-
JOSHUA TREE NATIONAL PARK-
512 AM PDT FRI SEP 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE
GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY AND SUNDAY. STORMS THIS WEEKEND COULD ALSO BECOME SEVERE. THUNDERSTORM
CHANCES WILL GRADUALLY DECREASE EARLY NEXT WEEK AS DRY AIR RETURNS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 9, 4:15 PM MST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
415 PM MST FRI SEP 9 2011
AZZ025-026-CAZ031-100000-
YUMA AZ-IMPERIAL CA-
415 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 500 PM MST/500 PM PDT/
AT 412 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BLAISDELL...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINTER...
LIGURTA...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG INTERSTATE 8 EAST OF
YUMA. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3300 11437 3283 11410 3251 11433 3267 11469
TIME...MOT...LOC 2315Z 232DEG 8KT 3273 11438
WOODALL
Special weather statement, Sep 9, 5:03 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
503 PM MST FRI SEP 9 2011
AZZ024-028-100045-
PINAL AZ-
503 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 545 PM MST
AT 458 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG GUSTY WINDS FROM THUNDERSTORMS TO THE SOUTH ENTERING CENTRAL
PINAL COUNTY.
WINDS WILL GUST TO 30 MPH...WHICH WILL LIKELY GENERATE BLOWING DUST
IN THE COOLIDGE...FLORENCE...AND FLORENCE JUNCTION AREAS.
VISIBILITIES MAY DROP TO LESS THAN 3 MILES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...
MAGMA...
FLORENCE JUNCTION...
QUEEN VALLEY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3314 11189 3317 11158 3333 11153 3341 11120
3317 11105 3281 11157
TIME...MOT...LOC 0000Z 179DEG 22KT 3302 11134
WOODALLSpecial weather statement, Sep 9, 5:08 PM MST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
508 PM MST FRI SEP 9 2011
AZZ025-026-CAZ031-100100-
YUMA AZ-IMPERIAL CA-
508 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 600 PM MST/600 PM PDT/
AT 504 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED STRONG THUNDERSTORMS FROM NEAR BLAISDELL...TO WELLTON...TO
NORTH OF TYSON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN YUMA COUNTY...
RURAL EASTERN IMPERIAL COUNTY...
RURAL CENTRAL YUMA COUNTY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3295 11456 3302 11426 3314 11392 3303 11373
3262 11381 3258 11439 3273 11462
TIME...MOT...LOC 0008Z 222DEG 22KT 3271 11438
WOODALLSpecial weather statement, Sep 9, 5:47 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
547 PM MST FRI SEP 9 2011
AZZ026-100130-
LA PAZ AZ-YUMA AZ-
547 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
EXTREME SOUTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 630 PM MST
AT 545 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 23 MILES NORTHEAST OF MARTINEZ LAKE...MOVING
NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 SOUTHWEST OF PALM CANYON.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3339 11425 3337 11392 3305 11404 3306 11432
TIME...MOT...LOC 0047Z 190DEG 12KT 3315 11413
WOODALL
Special weather statement, Sep 9, 6:38 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
638 PM MST FRI SEP 9 2011
AZZ020-021-026-100230-
LA PAZ AZ-YUMA AZ-
638 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 730 PM MST
AT 636 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF CIBOLA...MOVING NORTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 SOUTH OF QUARTZSITE...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3350 11421 3321 11415 3312 11448 3339 11459
TIME...MOT...LOC 0138Z 243DEG 15KT 3332 11438
WOODALL
Special weather statement, Sep 9, 7:03 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
703 PM MST FRI SEP 9 2011
AZZ027-028-100300-
PINAL AZ-MARICOPA AZ-
703 PM MST FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 800 PM MST
AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARICOPA... OR 15 MILES
WEST OF CASA GRANDE. STORM MOVEMENT WAS TO THE EAST AT 15 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANFIELD...AND NEARBY COMMUNITIES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3295 11233 3309 11189 3278 11169 3276 11178
3279 11178 3279 11187 3276 11188 3276 11204
3273 11204 3272 11206 3272 11214 3268 11215
3268 11219 3265 11221
TIME...MOT...LOC 0201Z 180DEG 0KT 3287 11204
HVThunderstorm Wind, Pinal
- When
- September 9, 7:15 PM MST
- Where
- Pinal County, 11.23 mi WNW of Stanfield
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 32.930, -112.150
Scattered thunderstorms with strong, damaging winds developed over the south central Arizona deserts during the evening hours on September 9th. A trained weather spotter reported that shingles were torn off the roofs of several homes located about 11 miles west of Stanfield. In addition, mobile home skirting was damaged or destroyed on several of the mobile homes. A wind gust to 49 mph was measured, however peak gusts were likely in excess of 60 mph.
Thunderstorm Wind, Pinal
- When
- September 9, 7:50 PM MST
- Where
- Pinal County, 4.91 mi NW of Lirim
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.060, -112.050
Scattered thunderstorms developed over the south central Arizona deserts during the evening hours on September 9th. The storms produced strong, damaging winds estimated to be at least 50 knots. According to local law enforcement, strong winds caused a number of power lines to be downed near the town of Maricopa at approximately 8 pm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Virginia, September 9, 20111 death · 1 injured · 1 event
- Flash Flooding and Hail in Arizona, September 9, 2011$260,000 · 1.25 in hail · 6 events
- High Surf in Hawaii, September 9 to 12, 201116 events
- Flash Flooding and Hail in California, September 9 to 10, 2011$16,000 · 1 in hail · 5 events
- Lightning Strike in Colorado, September 9, 20111 injured · 1 event
- Flooding in Virginia, September 9, 20113 events
- Damaging Winds in Puerto Rico, September 9, 2011$2,000 · 3 events
- Flash Flooding and Damaging Wind in Utah, September 9 to 10, 201155 kt wind · 3 events
- Waterspout in Gulf of Mexico, September 9, 20112 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 9, 20112 events
- Hail and Damaging Wind in Missouri, September 9, 2011$2,000 · 52 kt wind · 2 events
- Debris Flow and Hail in Arizona, September 9, 20111 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332902, 332900.